Alert archive / Florida / Gale Warnings in 2022
Gale Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Mar 30, 2022, 2:18 PM EDT. It took effect at Mar 30, 2022, 10:00 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 2:18 PM EDT (18:18 UTC)
- In effect from
- Mar 30, 2022, 10:00 PM EDT
- Expired
- Mar 31, 2022, 6:09 PM EDT
- In force
- 20 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
311 WHUS72 KMLB 301818 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 218 PM EDT Wed Mar 30 2022 AMZ570-572-575-310800- /O.EXT.KMLB.SC.Y.0025.000000T0000Z-220331T0200Z/ /O.UPG.KMLB.GL.A.0004.220331T0000Z-220401T0000Z/ /O.NEW.KMLB.GL.W.0004.220331T0200Z-220401T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 218 PM EDT Wed Mar 30 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT THURSDAY... * WHAT...For the Gale Warning, south winds 25 kt with frequent gusts up to 35 kt and seas building 6 to 8 feet. For the Small Craft Advisory, southeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 10 PM this evening to 8 PM EDT Thursday. For the Small Craft Advisory, until 10 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-310800- /O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 218 PM EDT Wed Mar 30 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Southeast winds 15 to 25 kt with occasional gusts up to 35 kt and seas building to 5 to 6 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
4 follow-up statements
281 WHUS72 KMLB 310205 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1005 PM EDT Wed Mar 30 2022 AMZ570-572-575-010000- /O.EXP.KMLB.SC.Y.0025.000000T0000Z-220331T0200Z/ /O.CON.KMLB.GL.W.0004.000000T0000Z-220401T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1005 PM EDT Wed Mar 30 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...South winds around 25 kt with frequent gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-010000- /O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1005 PM EDT Wed Mar 30 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...South winds 20 to 25 kt with occasional gusts up to 35 kt and seas 5 to 6 feet. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
008 WHUS72 KMLB 310739 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 339 AM EDT Thu Mar 31 2022 AMZ570-572-575-312000- /O.CON.KMLB.GL.W.0004.000000T0000Z-220401T0000Z/ /O.EXB.KMLB.SC.Y.0025.220401T0000Z-220401T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 339 AM EDT Thu Mar 31 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT FRIDAY... * WHAT...South winds 20 to 25 kt with frequent gusts near 35 kt and seas 6 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 8 PM EDT this evening. For the Small Craft Advisory, from 8 PM this evening to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-312000- /O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 339 AM EDT Thu Mar 31 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 kt with occasional gusts up to 35 kt and seas 5 to 6 feet. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
780 WHUS72 KMLB 312014 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 414 PM EDT Thu Mar 31 2022 AMZ570-572-575-010200- /O.EXT.KMLB.GL.W.0004.000000T0000Z-220401T0200Z/ /O.EXT.KMLB.SC.Y.0025.220401T0200Z-220401T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 414 PM EDT Thu Mar 31 2022 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT FRIDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts near 35 kt and seas 5 to 7 feet. For the Small Craft Advisory, south winds 20 to 25 kt with occasional gusts to 35 kt and seas 4 to 6 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...For the Gale Warning, until 10 PM EDT this evening. For the Small Craft Advisory, from 10 PM this evening to 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-010200- /O.EXT.KMLB.SC.Y.0025.000000T0000Z-220401T0200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 414 PM EDT Thu Mar 31 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...South winds 20 to 25 kt with occasional gusts up to 35 kt and seas 5 to 7 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
720 WHUS72 KMLB 312209 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 609 PM EDT Thu Mar 31 2022 AMZ570-572-575-011400- /O.CAN.KMLB.GL.W.0004.000000T0000Z-220401T0200Z/ /O.EXT.KMLB.SC.Y.0025.220331T2209Z-220401T1400Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 609 PM EDT Thu Mar 31 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-555-010200- /O.CON.KMLB.SC.Y.0025.000000T0000Z-220401T0200Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 609 PM EDT Thu Mar 31 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...South winds 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Mar 30, 9:53 AM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 9:53 AM EDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
953 AM EDT Wed Mar 30 2022
.DISCUSSION...
...Increasing SE Winds Will Produce Deteriorating Boating
Conditions and a Fire Weather Sensitive Day...
Current-Tonight...Stubborn patchy dense fog has lifted from portions
of Seminole and inland Volusia counties. The pressure gradient
tightens today as high pressure pulls further seaward and a frontal
boundary approaches from the northwest. SE winds will average 15-20
mph with frequent gusts to 25 to 30 mph across much of the area
today. This remains just below our Wind Advisory criteria but will
monitor, especially along the Space/Treasure coasts in the event we
need to upgrade (short fuse). Winds will decrease slowly this
evening and may remain in upwards of 10 mph over the interior and 15
mph at the coast overnight.
Previous...Low and mid levels will remain dry so no rain will occur
though moisture aloft will support cirrus streaming overhead. Max
temps will be quite warm reaching the upper 80s interior but should
stay below any records; lower 80s beachside. Min temps will be
milder tonight, holding in the mid to upper 60s, even lower 70s
beachside.
A Red Flag Warning has been issued for Orange, Seminole, Osceola,
and Okeechobee counties from 12pm today thru 8pm tonight.
&&
.AVIATION...Stubborn IFR/LIFR fog has lifted this morning from
portions of Seminole and inland Volusia counties. Expect stronger SE
winds to mix down with surface heating late this morning and
afternoon areawide. SE winds will pick up 15-17 knots with gusts up
to 25 kts this aftn. Winds will decrease with sunset near 10 knots
inland terminals but hold near 15 knots coastal terminals.
&&
.MARINE...Today-Tonight...High pressure continues to push seaward
through the mid Atlc. The pressure gradient tightens with SE winds
ahead of an approaching frontal boundary. Expect deteriorating
conditions through the day and tonight. The SE winds will increase
near 20 knots this afternoon and 20-25 knots tonight with frequent
higher gusts. A Small Craft Adv will go into effect early this
afternoon across all the waters. Frequent gusts to Gale force are
possible tonight over the offshore waters so a Gale Watch is in
effect there. Seas will become very choppy 4-5 FT this afternoon and
5-7 FT tonight (Gulf Stream).
&&
.FIRE WEATHER...Today...Previous...Breezy/gusty SE winds will
increase 15 to 20 mph with higher gusts by aftn which will bring
slightly higher dewpoints and RH values esp to the coast where min
RH values will hold near 50 percent. RH values over the interior
will fall near 30-35 percent across Lake County/western Orange and
down the Kissimmee River basin which will produce near Red Flag
conditions. All of EC FL will have sensitive fire weather conditions
as the winds will be capable of rapid spread of any new or ongoing
fires, even along the coast where RH values will be higher. A Red
Flag Warning has been issued for Okeechobee, Osceola, Orange, and
Seminole counties from 12pm thru 8pm tonight.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for Okeechobee-
Orange-Osceola-Seminole.
AM...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Thursday for Flagler Beach to Volusia-Brevard County Line 0-
20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm.
Gale Watch from this evening through Thursday evening for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
evening for Flagler Beach to Volusia-Brevard County Line 20-
60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Sedlock/HaleyHazardous weather outlook, Mar 30, 1:42 PM EDT, 36 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 142 PM EDT Wed Mar 30 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 142 PM EDT Wed Mar 30 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .HIGH WIND IMPACT... Southeast winds will increase 15 to 20 mph with gusts to 30 mph, 20 TO 25 mph along the coast with gusts to 35 mph here. These conditions will make boating hazardous on the intracoastal waters and inland lakes. A Wind Advisory is in effect for coastal Brevard and the Treasure Coast through 10 pm tonight. .RIP CURRENT IMPACT... Gusty southeast winds will produce choppy surf and a strong northward flowing longshore current. There will also be a Moderate risk of rip currents. If you choose to enter the rough surf, do so only within sight of a lifeguard, and never swim alone. .WIND AND SEA IMPACT... Southeast winds will increase near 20 knots this afternoon then 20 to 25 knots tonight with frequent gusts to Gale force over the offshore waters. A Small Craft Advisory will go into effect this afternoon and a Gale Warning for the offshore waters will be in effect beginning at 10 pm. .FIRE WEATHER IMPACT... Breezy and gusty southeast winds will produce a high fire weather danger across all of east central Florida. Although humidities will be somewhat higher near the coast, the gusty winds will promote rapid spread of any new or existing fires. Any outdoor burning is discouraged as the recent dry conditions combined with the winds could generate fire control problems. A Red Flag Warning will be in effect for Seminole, Orange, Osceola, and Okeechobee counties this afternoon and evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Strong and gusty South winds on Thursday will again produce a high fire weather danger. Even though humidities will be slightly higher, the frequently gusty winds could produce control problems for any prescribed burns and cause rapid spread of any new or ongoing wildfires. Hazardous boating conditions will continue Thursday with gusts to Gale force possible offshore. A cold front will bring increased rain and lightning storm chances late Thursday into Friday. A few storms could be strong containing gusty winds and heavy rainfall. The front is forecast to become nearly stationary across the Florida peninsula this weekend which will produce scattered to numerous showers and embedded storms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:11 PM EDT | Gale Watch | MLB | 16 hr | |
| Mar 29, 10:11 PM EDT | Small Craft Advisory | MLB | 60 hr | |
| Mar 30, 5:15 AM EDT | Beach Hazards Statement | MLB | Volusia | 47 hr |
| Mar 30, 7:59 AM EDT | Dense Fog Advisory | MLB | Lake, Seminole, Volusia | 87 min |
| Mar 30, 9:15 AM EDT | Red Flag Warning | MLB | Okeechobee, Orange, Osceola, Seminole | 8 hr |
| Mar 30, 1:26 PM EDT | Wind Advisory | MLB | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.